Texas, 2016

Wildfire in Texas, February 11, 2016

February 11, 2016 · NWS CRP · 1 event in 1 county or zone

A wildfire burned around 1000 acres of land around 12 miles southwest of Alice near the community of Palito Blanco. A nearby elementary school was evacuated as a precaution.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire burned around 1000 acres of land around 12 miles southwest of Alice near the community of Palito Blanco. A nearby elementary school was evacuated as a precaution.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 11, 11:43 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 11, 11:43 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CST THU FEB 11 2016

.DISCUSSION...MADE SOME TWEAKS TO THE HOURLY GRIDS BUT OVERALL
THE ONGOING FORECAST IS IN GREAT SHAPE. SEE AVIATION AND FIRE
WEATHER SECTIONS FOR ADDITIONAL INFORMATION.

&&

.AVIATION...VFR CONDITIONS WITH GUSTY SOUTH WINDS WILL PERSIST
THROUGH THE DAYLIGHT HOURS. WINDS WILL SUBSIDE AND BECOME
SOUTHEASTERLY THIS EVENING INTO THE OVERNIGHT HOURS AS MIXING
DIMINISHES. MOISTURE WILL INCREASE OVERNIGHT WITH FLOW AFTER THE
GULF AND SOME FOG/STRATUS IS PSBL ESPLY AT VCT/ALI. WILL CARRY IN
A TEMPO GROUP FOR NOW AS CONFIDENCE IS LOW.

&&

.FIRE WEATHER...ISSUED A RED FLAG WARNING FOR JIM WELLS COUNTY
AND THE WESTERN HALF OF NUECES...KLEBERG...SAN PATRICIO AND
REFUGIO COUNTIES. THIS AREA TYPICALLY FEATURES THE STRONGEST
WINDS IN SOUTHERLY FLOW LIKE TODAY AND WILL ALSO NOT EXPERIENCE
THE HIGHER MOISTURE WE'RE SEEING CLOSER TO THE COAST. CRITICAL
FIRE WEATHER CONDITIONS WILL SUBSIDE QUICKLY LATE THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  55  80  53  76  /   0   0   0   0  10
VICTORIA          79  53  77  51  74  /   0   0   0   0  10
LAREDO            84  52  85  55  81  /   0   0   0   0   0
ALICE             85  49  83  51  79  /   0   0   0   0   0
ROCKPORT          71  56  69  56  70  /   0   0   0   0  10
COTULLA           85  45  84  51  80  /   0   0   0   0   0
KINGSVILLE        83  52  81  52  76  /   0   0   0   0   0
NAVY CORPUS       71  59  71  57  71  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: JIM WELLS...KLEBERG...NUECES...REFUGIO...SAN
     PATRICIO.

GM...NONE.

&&

TJ
Hazardous weather outlook, Feb 11, 11:55 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1155 AM CST THU FEB 11 2016

TXZ229>234-239>247-121800-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1155 AM CST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR
JIM WELLS COUNTY AND THE WESTERN HALF OF NUECES...KLEBERG...SAN
PATRICIO AND REFUGIO COUNTIES. ELEVATED TO LOCALLY CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON OVER THE REST OF
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-121800-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1155 AM CST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AND TONIGHT OVER THE
GULF WATERS. SOME SMALL CRAFT GUSTS MAY DEVELOP LATE TONIGHT OVER
THE OUTER GULF WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Jim Wells

When
February 11, 1:00 PM CST to 2:30 PM CST
Where
Jim Wells forecast zone
Reported by
Broadcast Media
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Texas Department of Public Safety reported a wildfire 12 miles southwest of Alice near the community of Palito Blanco. The wildfire burned around 1000 acres of land.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618940.